|Very worried about resistance?
Jul 30, 2001
I have been on combivir/viracept since september 1999, viral load was iundetectable and T-cells were howering 200, in my last check up my VL results were 201 and my doctor had it done again a month later which came back at 625?, I am very compliant with my meds, I have missed 3 doses tops in this almost 2 years. Now my questions are, can resistance develop even in the presence of meds?, do I have any other options for treatment that can take me back to below 50?, please respond I am very worried about it.
Response from Dr. Little
I understand your concern - after such a prolonged period of complete suppression, the appearance of two detectable viral loads would also concern me. I also believe that there are more potent combinations of antiretrovirals around now than the regimen you are currently taking, so I think you have many options. My general approach would be to follow your viral load quite closely - once it is above 500-1000, you can have drug resistance testing performed. Alternatively, you could discuss with your doctor what other potent regimens might be available to you - you may still want to try and perform a drug resistance test now, because you might get a result which would help guide your next treatment choices and also indicate which of your current medications might still work (now or in the future).
Regarding your questions specifically - yes, the process of developing resistance is one that involves the presence of antiretroviral medications and continued viral replication - these two together give rise to resistance. There are many other treatment options which could take your viral load back down below 50
- Chest Cold After Giving A Bj Worried I Have HIV
- Flu Symptoms After Insertive Oral Sex Worried I Have HIV
- Itchy Scrotum After Condom Inside Out Sign Of HIV AIDS
- Penis Discharge After Licking Genital Worried I Have HIV
- White Bumps On Penis After Oral Sex Form Sex Worker What Are The Chances Of HIV
- Can You Get Hepatitis From Oysters?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.